MAUDE Adverse Event Report: BRAINSWAY LTD., DEEP TMS SYSTEM; TRANSCRANIAL MAGNETIC STIMULATION (TMS)

BRAINSWAY LTD., DEEP TMS SYSTEM; TRANSCRANIAL MAGNETIC STIMULATION (TMS)
Model Number 104
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The causes of the seizure were multifactorial.Transgender individual with mdd at increased risk for substance use, which may affect treatment safety and medication compliance.Left hand movement during h-7 treatment during the full course of treatment, indicating cortical spread or priming to the right cortex and lowering of motor threshold, was not recognized as cortical hyperexcitability indicator requiring treatment modification.Patient was treated with dual treatment stimulation protocol, which is outside of the approved instructions for use (i.E., off label use).This was a device-induced focal motor seizure (jacksonian seizure) that was highly preventable through proper risk assessment, protocol adherence, and recognition of warning signs.Multiple failures converged to create an unsafe treatment environment that directly contributed to this serious adverse event.
 
Event or Problem Description
Patient experienced a tonic-clonic seizure during second stage of dual coil treatment (h7 - itbs and then h1 depression protocol, occured during train 34/55 of depression protocol reatment).Seizure lasted approximately 3 minutes.Post-ictal confusion present.Patient refused to be transferred to er.No sleep deprivation.The causes of the seizure were multifactorial.Transgender individual with mdd at increased risk for substance use, which may affect treatment safety and medication compliance.Left hand movement during h-7 treatment during the full course of treatment, indicating cortical spread or priming to the right cortex and lowering of motor threshold, was not recognized as cortical hyperexcitability indicator requiring treatment modification.Patient was treated with dual treatment stimulation protocol, which is outside of the approved instructions for use (i.E., off label use).This was a device-induced focal motor seizure (jacksonian seizure) that was highly preventable through proper risk assessment, protocol adherence, and recognition of warning signs.Multiple failures converged to create an unsafe treatment environment that directly contributed to this serious adverse event.

Brand Name
DEEP TMS SYSTEM
Common Device Name
TRANSCRANIAL MAGNETIC STIMULATION (TMS)
Manufacturer (Section D)
BRAINSWAY LTD.,
16 hartum str.
jerusalem, 97775 16
IS  9777516
Manufacturer (Section G)
BRAINSWAY LTD.
16 hartum str.
jerusalem, 97775 16
IS   9777516
Manufacturer Contact
neta sherman
16 hartum str.
jerusalem, 97775-16
IS   9777516
MDR Report Key22466358
Report Number3010300912-2025-19948
Device Sequence Number15438990
Product Code OBP
UDI-Device Identifier07290110538026
UDI-Public(01)07290110538026(11)210225
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number104
Device Catalogue NumberSYS-104-001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CREON 12000, 38000, 60000 CAPSULES DELAYED RELEASE; GENDER-AFFIRMING HORMONE THERAPY NOT DOCUMENTED; LAMOTRIGINE 150 MG DAILY; LITHIUM CARBONATE XL 450MG 2 TABLETS BID (1800MG); OLANZAPINE 7.5 MG DAILY; PROPRANOLOL 20 MG DAILY; THIAMINE HCL 100 MG DAILY; VIBERZI 75 MG DAILY; WELLBUTRIN XL 150 MG DAILY; WESTAB 2.5 MG DAILY
Outcome Attributed to Adverse Event Other;
Patient Age21 YR
Patient SexFemale